Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 12, NWS Las Vegas, NV

February 26, 2007Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Feb 26, 2007, 3:06 PM PST for Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Feb 26, 2007, 6:00 PM PST. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2007, 3:06 PM PST (23:06 UTC)
In effect from
Feb 26, 2007, 6:00 PM PST
Expired
Feb 28, 2007, 9:00 PM PST
In force
51 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 144 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.1 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 262306
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
306 PM PST MON FEB 26 2007

.A COLD PACIFIC LOW PRESSURE SYSTEM WILL SWING INTO THE CALIFORNIA
COAST TONIGHT AND TUESDAY AND BRING GUSTY SOUTHWEST WINDS TO
THE SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

CAZ519-270400-
/O.UPG.KVEF.WI.Y.0011.070227T0000Z-070227T0400Z/
/O.EXT.KVEF.HW.W.0003.000000T0000Z-070227T0400Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
306 PM PST MON FEB 26 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. THIS REPLACES 
THE WIND ADVISORY PREVIOUSLY IN EFFECT.

SEVERAL WIND SENSORS IN THE FOOTHILLS WEST OF INDEPENDENCE HAVE
REPORTED NUMEROUS WIND GUSTS BETWEEN 70 AND 90 MPH THIS AFTERNOON.
THESE POTENTIALLY DAMAGING DOWNSLOPE WINDS CAN BE EXPECTED TO
IMPACT AREAS ALONG THE SOUTHERN SIERRA EAST SLOPES BEFORE
DIMINISHING THIS EVENING.

$$

CAZ520-270400-
/O.EXT.KVEF.HW.W.0003.000000T0000Z-070227T0400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
306 PM PST MON FEB 26 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING FOR THE OWENS VALLEY. STRONG DOWNSLOPE WINDS GUSTING OVER
60 MPH HAVE BEEN REPORTED IN AREAS ON THE WEST SIDE OF THE OWENS
VALLEY...INCLUDING SECTIONS OF 395 NEAR INDEPENDENCE...SINCE EARLY
AFTERNOON. THESE POTENTIALLY DAMAGING DOWNSLOPE WINDS CAN BE
EXPECTED TO TRANSLATE SOUTHWARD DOWN THE OWENS VALLEY BEFORE
DIMINISHING DURING THE EVENING.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE. THESE CONDITIONS WILL BE
HAZARDOUS ESPECIALLY TO HIGH PROFILE VEHICLES ON HIGHWAY 395.


$$

CAZ523>526-270600-
/O.NEW.KVEF.WI.Y.0012.070227T0200Z-070228T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
306 PM PST MON FEB 26 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SAN BERNARDINO COUNTY DESERTS...WHICH IS IN EFFECT FROM
6 PM THIS EVENING TO 10 PM PST TUESDAY. WEST WINDS OF 25 TO 35 MPH...
WITH GUSTS OVER 50 MPH...WILL DEVELOP ACROSS THE SAN BERNARDINO
COUNTY DESERTS THIS EVENING AND REMAIN THROUGH TUESDAY. THESE
WINDS WILL PRODUCE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AND
SAND AND WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON NORTH/SOUTH ROADS.


$$

AZZ036-CAZ522-NVZ016>022-270600-
/O.NEW.KVEF.WI.Y.0012.070227T0500Z-070227T2000Z/
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
306 PM PST MON FEB 26 2007 /406 PM MST MON FEB 26 2007/

...WIND ADVISORY IN EFFECT FROM 9 PM PST /10 PM MST/ THIS EVENING
TO 12 PM PST /1 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR SOUTHERN NEVADA AND THE SOUTHEAST PORTION OF DEATH
VALLEY NATIONAL PARK...WHICH IS IN EFFECT FROM 9 PM PST /10 PM MST/
THIS EVENING TO 12 PM PST /1 PM MST/ TUESDAY. SOUTHWEST WINDS OF
25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...WILL DEVELOP OVER
SOUTHERN NEVADA AND PARTS OF SOUTHEAST CALIFORNIA TONIGHT AND
EARLY TUESDAY BEFORE DECREASING TUESDAY AFTERNOON.

WIND GUSTS OVER 60 MPH CAN BE EXPECTED IN THE SOUTHERN NEVADA
MOUNTAINS AND STRONG DOWNSLOPE WINDS IN THE FOOTHILLS OF THE SPRING
MOUNTAINS ARE POSSIBLE AFTER MIDNIGHT TONIGHT.

THESE WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE MEAD
AND LAKE MOHAVE DURING THE ADVISORY PERIOD. THESE WINDS WILL
CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD
CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS
OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS
SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN
WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

JGA
8 follow-up statements
000 
WWUS75 KVEF 270410
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
810 PM PST MON FEB 26 2007

.A COLD PACIFIC LOW PRESSURE SYSTEM WILL SWING INTO THE
CALIFORNIA COAST TONIGHT AND TUESDAY AND BRING GUSTY SOUTHWEST
WINDS TO THE SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

CAZ519-520-270515-
/O.EXP.KVEF.HW.W.0003.000000T0000Z-070227T0400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
810 PM PST MON FEB 26 2007

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING FOR THE
EAST SLOPE OF THE SOUTHERN SIERRA AND OWENS VALLEY. STRONG WEST
WINDS THAT SURFACED ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA
AND PORTIONS OF THE OWENS VALLEY HAVE RAPIDLY DECREASED SINCE
SUNSET. THE WINDS WILL CONTINUE TO DIMINISH OVERNIGHT.

A WEST WIND GUST UP TO 92 MPH WAS REPORTED BY A SENSOR 4 MILES
SOUTHWEST OF INDEPENDENCE DURING THE AFTERNOON. SEVERAL OTHER
SENSORS REPORTED WIND GUSTS BETWEEN 75 AND 85 MPH. ACCORDING TO
THE CALIFORNIA HIGHWAY PATROL...AROUND 515 PM PST THE STRONG
WINDS FLIPPED A TRACTOR TRAILER OVER ON HIGHWAY 395 ABOUT 7 MILES NORTH
OF OLANCHA.

$$

CAZ523>526-271230-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-070228T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
810 PM PST MON FEB 26 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY FOR THE
SAN BERNARDINO COUNTY DESERTS. WEST WINDS OF 25 TO 35 MPH... WITH
GUSTS OVER 50 MPH...WILL CONTINUE ACROSS THE SAN BERNARDINO
COUNTY DESERTS THIS EVENING AND REMAIN THROUGH TUESDAY. THESE
WINDS WILL PRODUCE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AND
SAND AND WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON NORTH/SOUTH ROADS.

$$

AZZ036-CAZ522-NVZ016>022-271230-
/O.CON.KVEF.WI.Y.0012.070227T0500Z-070227T2000Z/
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
810 PM PST MON FEB 26 2007 /910 PM MST MON FEB 26 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST /1 PM MST/
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR SOUTHERN NEVADA AND THE SOUTHEAST PORTION OF DEATH
VALLEY NATIONAL PARK...WHICH IS IN EFFECT FROM 9 PM PST /10 PM MST/
THIS EVENING TO 12 PM PST /1 PM MST/ TUESDAY. SOUTHWEST WINDS OF
25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...WILL DEVELOP OVER
SOUTHERN NEVADA AND PARTS OF SOUTHEAST CALIFORNIA TONIGHT AND
EARLY TUESDAY BEFORE DECREASING TUESDAY AFTERNOON.

WIND GUSTS OVER 60 MPH CAN BE EXPECTED IN THE SOUTHERN NEVADA
MOUNTAINS AND STRONG DOWNSLOPE WINDS IN THE FOOTHILLS OF THE
SPRING MOUNTAINS ARE POSSIBLE AFTER MIDNIGHT TONIGHT.

THESE WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE MEAD
AND LAKE MOHAVE DURING THE ADVISORY PERIOD. THESE WINDS WILL
CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD
CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$

PIERCE
000 
WWUS75 KVEF 271224
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
424 AM PST TUE FEB 27 2007

.A COLD PACIFIC LOW PRESSURE SYSTEM WILL SWING INTO THE OREGON
COAST TODAY...BRINGING GUSTY SOUTHWEST WINDS TO SOUTHEAST
CALIFORNIA AND SOUTHERN NEVADA.

CAZ523>526-272000-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-070228T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
424 AM PST TUE FEB 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
MUCH OF SAN BERNARDINO COUNTY.

WEST WINDS GUSTING OVER 40 MPH WERE OCCURRING IN PARTS OF WESTERN
SAN BERNARDINO COUNTY EARLY THIS MORNING. THESE WINDS WILL SPREAD
EAST ACROSS THE COUNTY AND BECOME MORE WIDESPREAD DURING THE DAY
TODAY. THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES...AND WILL REDUCE VISIBILITY AT TIMES IN
BLOWING DUST AND SAND BEFORE FINALLY DIMINISHING LATE TONIGHT.

$$

AZZ036-CAZ522-NVZ016>022-272000-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-070227T2000Z/
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
424 AM PST TUE FEB 27 2007 /524 AM MST TUE FEB 27 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST /1 PM MST/
TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST /1 PM MST/
TODAY FOR DEATH VALLEY...MUCH OF SOUTHERN NEVADA...AND THE LAKE
MEAD NATIONAL RECREATION AREA.

STRONG WINDS WILL CONTINUE OVER THE ADVISORY AREA THROUGH THE
MORNING BEFORE SUBSIDING A LITTLE THIS AFTERNOON. WIND GUSTS OVER
40 MPH CAN BE EXPECTED OVER THE ADVISORY AREA...WITH GUSTS OVER
60 MPH IN THE SOUTHERN NEVADA MOUNTAINS AND FOOTHILLS.

THESE WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE MEAD
DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY
WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL
CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE
URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO
VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE
TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

MORGAN
000 
WWUS75 KVEF 271954
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1154 AM PST TUE FEB 27 2007

AZZ036-CAZ522-NVZ016>022-272100-
/O.EXP.KVEF.WI.Y.0012.000000T0000Z-070227T2000Z/
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
1154 AM PST TUE FEB 27 2007 /1254 PM MST TUE FEB 27 2007/

...WIND ADVISORY WILL EXPIRE AT NOON PST /1 PM MST/ TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST /1 PM MST/ TODAY FOR
MUCH OF SOUTHERN NEVADA...THE LAKE MEAD NATIONAL RECREATION AREA
AND DEATH VALLEY NATIONAL PARK. STRONG WIND GUSTS HAD DIMINISHED
ACROSS THE ADVISORY AREA LATE THIS MORNING AND WILL CONTINUE TO
DECREASE THIS AFTERNOON. EVEN THOUGH WIND GUSTS WILL GENERALLY
DECREASE TO LESS THAN 40 MPH...WINDY CONDITIONS CAN STILL BE
EXPECTED THE REST OF THE DAY WITH SOUTHWEST WINDS BETWEEN 20 AND
30 MPH OVER MUCH OF THE AREA.

$$

CAZ523>526-280000-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-070228T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
1154 AM PST TUE FEB 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
THE SAN BERNARDINO COUNTY DESERTS.

WEST WINDS GUSTING BETWEEN 45 AND 55 MPH WILL CONTINUE ACROSS
MUCH OF THE SAN BERNARDINO DESERTS THIS AFTERNOON AND EVENING.
THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES...AND WILL REDUCE VISIBILITY AT TIMES IN BLOWING
DUST AND SAND. STRONG GUSTY WINDS MAY CONTINUE OVERNIGHT AND THE
WIND ADVISORY COULD BE EXTENDED THROUGH WEDNESDAY.

$$

JGA
000 
WWUS75 KVEF 272328
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
328 PM PST TUE FEB 27 2007

CAZ523>526-280600-
/O.EXT.KVEF.WI.Y.0012.000000T0000Z-070301T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
328 PM PST TUE FEB 27 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY FOR
THE SAN BERNARDINO COUNTY DESERTS.

WEST WINDS GUSTING BETWEEN 45 AND 55 MPH ACROSS THE SAN BERNARDINO
COUNTY DESERTS WILL PERSIST OVERNIGHT AND WEDNESDAY BEFORE
DIMINISHING LATE WEDNESDAY EVENING. THESE STRONG WINDS WILL CREATE
AN EXTENDED PERIOD OF ADVERSE TRAVEL CONDITIONS... SPECIALLY FOR
HIGH PROFILE VEHICLES...AND WILL REDUCE VISIBILITY AT TIMES IN
BLOWING DUST AND SAND.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH-SOUTH ROADS.

$$

JGA
000 
WWUS75 KVEF 280544
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
944 PM PST TUE FEB 27 2007

CAZ523>526-281230-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-070301T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
944 PM PST TUE FEB 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY FOR
SAN BERNARDINO COUNTY. WEST WINDS GUSTING BETWEEN 45 AND 55 MPH
ACROSS THE SAN BERNARDINO COUNTY DESERTS WILL PERSIST OVERNIGHT
AND WEDNESDAY BEFORE DIMINISHING LATE WEDNESDAY EVENING. THESE
STRONG WINDS WILL CREATE AN EXTENDED PERIOD OF ADVERSE TRAVEL
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND WILL
REDUCE VISIBILITY AT TIMES IN BLOWING DUST AND SAND.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

$$
KENNEDY
000 
WWUS75 KVEF 281137
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
337 AM PST WED FEB 28 2007

CAZ523>526-281945-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-070301T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
337 AM PST WED FEB 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
SAN BERNARDINO COUNTY. WEST WINDS GUSTING BETWEEN 45 AND 55 MPH
ACROSS THE SAN BERNARDINO COUNTY DESERTS WILL PERSIST THROUGH THE
DAY BEFORE DECREASING THIS EVENING. THESE STRONG WINDS WILL
CREATE AN EXTENDED PERIOD OF ADVERSE TRAVEL CONDITIONS...ESPECIALLY
FOR HIGH PROFILE VEHICLES...AND WILL REDUCE VISIBILITY AT TIMES IN
BLOWING DUST AND SAND.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

$$
000 
WWUS75 KVEF 281939
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1139 AM PST WED FEB 28 2007

CAZ523>526-010600-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-070301T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
1139 AM PST WED FEB 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR SAN BERNARDINO COUNTY. WEST WINDS GUSTING BETWEEN 45 AND
55 MPH ACROSS THE SAN BERNARDINO COUNTY DESERTS WILL PERSIST
THROUGH THE DAY BEFORE DECREASING THIS EVENING. 

PEAK WIND GUSTS REPORTED IN THE ADVISORY AREA INCLUDE...

TWENTYNINE PALMS 	48 MPH
BARSTOW-DAGGETT ARPT	41 MPH
YUCCA VALLEY		47 MPH
HORSE THIEF SPRINGS	45 MPH

THESE STRONG WINDS WILL CREATE AN EXTENDED PERIOD
OF ADVERSE TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE
VEHICLES...AND WILL REDUCE VISIBILITY AT TIMES IN BLOWING DUST AND
SAND.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

$$
000 
WWUS75 KVEF 010500
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 PM PST WED FEB 28 2007

CAZ523>526-010600-
/O.CAN.KVEF.WI.Y.0012.000000T0000Z-070301T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
900 PM PST WED FEB 28 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR SAN BERNARDINO COUNTY. THE STRONG AND GUSTY
SOUTHWEST WINDS THAT HAVE PERSISTED ACROSS THE MOJAVE DESERT THE
PAST SEVERAL DAYS WILL CONTINUE TO DECREASE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 26, 12:45 PM PST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 26, 12:45 PM PST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1245 PM PST MON FEB 26 2007

.SYNOPSIS...A STORM SYSTEM OFF THE PACIFIC NORTHWEST COAST WILL MOVE
INLAND TUESDAY AND WEDNESDAY PRODUCING GUSTY SOUTHWEST WINDS AND A
CHANCE OF SHOWERS OVER MUCH OF THE AREA. COLDER TEMPERATURES ARE
ALSO EXPECTED AS A COLD FRONT MOVES THROUGH. THE AIRMASS BEHIND THE
FRONT WILL KEEP TEMPERATURES BELOW AVERAGE BEFORE A WARMING TREND
DEVELOPS OVER THE WEEKEND.
&&

.UPDATE...DOWNSLOPE WINDS OF 92 MPH WERE RECORDED IN THE OWENS
VALLEY FOOTHILLS AROUND NOON. ISSUED A HIGH WIND WARNING UNTIL
4 PM PST.
&&

.PREV DISCUSSION...
304 AM PST MON FEB 26 2007

.SHORT TERM...TOO MANY ISSUES THIS MORNING TO DISCUSS THEM ALL. HIGH
POINTS ARE WINDS AND PRECIP. WIND ADVISORY UNTIL 4 AM FOR CA ZONE
520 IS PROBLEMATIC. CURRENTLY NO STATIONS ARE MEETING CRITERIA
THERE...BUT ONE STATION IN ZONE 519 IS. MODELS THINK THE WINDS
SHOULD HAVE DIED DOWN BY NOW...BUT COMPARING MODEL MSLP PROGS WITH
MSAS PLOTS SHOWS THAT THE OBSERVED GRADIENT IS MUCH GREATER THAN THE
MODEL GRADIENTS. WILL MAKE A LAST MINUTE CALL ON THIS ONE. WIND
ADVISORY UNTIL 4 AM FOR CA ZONE 523 IS STILL WORKING OUT WITH 4
STATIONS MEETING CRITERIA AS OF 2 AM. QUESTION IS WHETHER OR NOT TO
EXTEND THE ADVISORY...AS INDIVIDUAL STATION TRENDS ARE NEARLY
STEADY. THE ABOVE SENTENCE REGARDING MODEL GRADIENTS AND ACTUAL
GRADIENTS APPLIES HERE AS WELL. AGAIN...PROBABLY A LAST MINUTE CALL.
STILL EXPECT WINDS TO KICK UP ACROSS THE MOJAVE DESERT TOMORROW
AFTERNOON...BUT PROBABLY REMAINING BELOW HIGH WIND WARNING CRITERIA.
ALSO STILL SOME QUESTION ABOUT HOW FAR EAST THE WINDS MAY EXTEND.
RATHER THAN ISSUING A THIRD PERIOD ADVISORY...WILL FRESHEN UP THE
HWO AND ADVISE THE DAY CREW. NOW ON TO PRECIP. ALL IS QUIET AT THE
MOMENT BUT THAT WILL CHANGE LATE THIS EVENING AS THE NEXT FRONT
ROLLS IN FROM THE NORTHWEST. IT WILL IMPACT THE SIERRAS
TONIGHT...BRINGING COLDER AIR AND A DECENT SLUG OF MOISTURE...BUT
THE MAIN QUESTION IS HOW MUCH PRECIP WILL MAKE IT OVER THE CREST.
TRAJECTORIES SUGGEST LOTS OF SHADOWING...BUT HIGH SPEED WEST WINDS
ALOFT MAY PUSH SOME SNOW DOWNWIND OF THE CREST. AS WAS THE CASE A
COUPLE OF STORMS AGO...THERE MAY BE A SHARP GRADIENT NEAR ASPENDELL
OF SNOW/NO SNOW. AFTER COORDINATION WITH WFO HNX...ISSUED A SNOW
ADVISORY FOR THE EASTERN SLOPES VALID THIS EVENING THROUGH EARLY
TOMORROW MORNING. CONFIDENCE HERE IS LESS THAN AVERAGE DUE TO THE
SHARP PRECIP CUTOFF EXPECTED. DURING THE DAY TOMORROW...THE MODELS
ALSO SHOW A LOW LEVEL CONVERGENCE ZONE WITH ASSOCIATED FRONTOGENESIS
AND SOME UPPER DIVERGENCE OVER LINCOLN COUNTY. THIS COULD LEAD TO
BANDED MODERATE TO HEAVY SNOW. HAVE NOT ISSUED A WSW FOR THIS
YET...BUT WILL BE EXAMINING THINGS FURTHER EARLY THIS MORNING.
RATHER THAN EXPOUNDING ON THE CLOUDY SKIES AND CHILLY TEMPERATURES
TO ACCOMPANY THIS FRONT...WILL STICK WITH THE CONDENSED BOOK VERSION
FOR NOW.

.LONG TERM...GFS...ECMWF...DGEX...AND GEM ALL LOOK TO BE IN GOOD
AGREEMENT FOR THE PERIOD BEGINNING ON THURSDAY. A LARGE RIDGE WITH
ITS AXIS ALONG 140W WILL SLOWLY TRANSITION EASTWARD DURING THE END
OF THE WEEK AND INTO THE WEEKEND...WITH THE RIDGE AXIS OVER THE
FORECAST AREA BY LATE SATURDAY/EARLY SUNDAY. THEREFORE...CLOUD
COVERAGE WILL BE MINIMAL OVER THE PERIOD AND WITH THICKNESS
INCREASING OVER 25DM ON AVG ACROSS THE CWA...TEMPS SHOULD FULLY
RECOVER BY SATURDAY AND BECOME ABOVE NORMAL BY SUNDAY AFTERNOON.

.AVIATION...FOR KLAS: GUSTY SOUTH TO SOUTHWEST WINDS BETWEEN 13 AND
18 KTS WITH GUSTS BETWEEN 25 AND 30 KTS WILL CONTINUE THROUGH MUCH
OF THE AFTERNOON AND POTENTIALLY INCREASING IN THE LATE AFTERNOON
AND OVERNIGHT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: KBIH AND THE OWENS VALLEY: MAIN CONCERN TODAY IS
MOUNTAIN WAVE ACTIVITY AND SEVERE TURBULENCE IN THE LEE OF THE
SOUTHERN SIERRA. WIND SENSORS HAVE MEASURED UPPER EAST SLOPE WIND
GUSTS AROUND 80 KNOTS WITH LOWER SLOPE WINDS NEAR 65 KTS. THIS WILL
CONTINUE TO BE THE CASE OVER THE NEXT SEVERAL HOURS. THIS ALSO
CREATES THE POTENTIAL FOR HIGHLY VARIABLE WINDS AT KBIH AND
THROUGHOUT THE OWENS VALLEY WITH BOTH WESTERLY DOWNSLOPE WINDS AND
POSSIBLE EASTERLY WINDS ASSOCIATED WITH ROTOR ACTIVITY.
ELSEWHERE: EXPECT GUSTY SOUTH/SOUTHWEST SURFACE WINDS AT ALL
LOCATIONS THIS AFTERNOON WITH SUSTAINED/GUST SPEEDS OF AROUND
20/30KTS...WITH 30/40KTS AT KDAG.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...HIGH WIND WARNING ZONES 519/520 UNTIL 4 PM PST. WIND ADVISORY
      ZONE 519 UNTIL 8 PM THIS EVENING. SNOW ADVISORY ZONE 519 6 PM
      THIS EVENING UNTIL 6 AM TUESDAY.
&&

ADAIR/MORGAN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 26, 6:02 AM PST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
602 AM PST MON FEB 26 2007

CAZ519-270800-
EASTERN SIERRA SLOPES-
602 AM PST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LOCALLY GUSTY DOWNSLOPE WINDS WILL CONTINUE IN THE FOOTHILLS THROUGH
THE DAY TODAY BEFORE DIMINISHING THIS EVENING. A WIND ADVISORY IS
IN EFFECT UNTIL 8 PM. AN APPROACHING STORM WILL ALSO BRING SNOW TO
AREAS JUST EAST OF THE CREST THIS EVENING AND TONIGHT. A SNOW
ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING UNTIL 6 AM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR SIGNIFICANT SNOW WILL DECREASE BY LATE TUESDAY. FOR
WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

AZZ003-CAZ523>526-NVZ016-017-020-270800-
NORTHWEST DESERTS-WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
602 AM PST MON FEB 26 2007 /702 AM MST MON FEB 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WEST TO SOUTHWEST WINDS CAN BE EXPECTED ON TUESDAY AS A
PACIFIC STORM MOVES THROUGH. FOR WEDNESDAY THROUGH SUNDAY...THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

AZZ001-002-036-CAZ520>522-527-NVZ014-018-019-021-022-270800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
SOUTHERN CLARK COUNTY-
602 AM PST MON FEB 26 2007 /702 AM MST MON FEB 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC STORM WILL MOVE THROUGH ON TUESDAY...WITH MAJOR IMPACTS
UNLIKELY. FOR WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

NVZ015-270800-
LINCOLN COUNTY-
602 AM PST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS A PACIFIC STORM MOVES THROUGH ON TUESDAY...BANDS OF SIGNIFICANT
SNOW COULD DEVELOP OVER PARTS OF LINCOLN COUNTY. FOR WEDNESDAY
THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:21 AM PSTSnow AdvisoryVEFInyo27 hr
Feb 26, 3:57 AM PSTWind AdvisoryVEFInyo11 hr
Feb 26, 12:43 PM PSTHigh Wind WarningVEFInyo7 hr

Nearby

Wind Advisories in Nevada, 2007Wind Advisories in California, 2007Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.